MAUDE Adverse Event Report: ABBOTT IRELAND ADVISEDX SARS-COV-2 IGM REAGENT KIT; SARS-COV-2 IGM CMIA FOR THE QUALITATIVE DET OF IGM AB TO SARS-COV-2

ABBOTT IRELAND ADVISEDX SARS-COV-2 IGM REAGENT KIT; SARS-COV-2 IGM CMIA FOR THE QUALITATIVE DET OF IGM AB TO SARS-COV-2
Model Number 06R8720
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported a false positive architect sars-cov-2 igm result for a patient.The following data was provided: patient = sars-cov-2 igm = 1.54 s/c (cutoff is 1.00 s/c); sars-cov-2 igg = 4.07 s/c (cutoff is 1.4 s/c) there was no impact to patient management reported.
 
Additional Manufacturer Narrative
The complaint investigation for a false positive architect sars-cov-2 igm result included a search for similar complaints, and the review of complaint text, trending data, labeling and device history records.Patient samples were not available for return.In-house testing for representative reagent lot 20611fn00 was completed using a retained sample of the complaint lot stored at the recommended storage condition.All validity and acceptance criteria were met indicating that the lot is performing acceptably.Device history record review did not identify any potential non-conformances or deviations.Labeling was reviewed and adequately addresses the issue under review.The customer reported a false positive result for a patient sample when testing was performed with architect sars-cov-2 igm assay.The patient had sars-cov2 igg result of 4.07 index at the same time.No information on pcr testing was available.In this case, no specific patient history was provided.Per summary and explanation section of the architect sars-cov-2 igm package insert, the host immune system reacts to the infection by sars-cov-2 by producing specific antibodies.These antibodies have been reported to appear in serum or plasma of infected individuals after the detection of viral ribonucleic acid (rna) in swabs and a few days to 2 weeks after the onset of symptoms.Specific igm antibodies to sars-cov-2 may be detectable in covid-19 patients during the symptomatic phase of the disease after rna is no longer detectable.Per the clinical performance section of the package insert, a study was performed to estimate the negative percent agreement (npa), 2965 serum and plasma specimens from subjects assumed to be negative for sars-cov-2 were tested using the advisedxsars-cov-2 igm assay.All of the specimens were collected prior to september 2019 (pre-covid-19 outbreak).The npa is 99.56% (95% ci: 99.25, 99.74).Results should be used in conjunction with other data; e.G., symptoms, results of other tests, and clinical impressions.Results from antibody testing should not be used as the sole basis to diagnose or exclude sars-cov-2 infection or to inform infection status.Based on the investigation, architect sars-cov-2 igm reagent lot is performing as intended, no systemic issue or deficiency of the architect sars-cov-2 igm reagent was identified.

Brand Name
ADVISEDX SARS-COV-2 IGM REAGENT KIT
Common Device Name
SARS-COV-2 IGM CMIA FOR THE QUALITATIVE DET OF IGM AB TO SARS-COV-2
Manufacturer (Section D)
ABBOTT IRELAND
finisklin business park
sligo F91VY 44
EI  F91VY44
MDR Report Key10945207
Report Number3008344661-2020-00130
Device Sequence Number3230508
Product Code QKO
UDI-Device Identifier00380740191863
UDI-Public00380740191863
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number06R8720
Device Catalogue Number06R87-20
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1